MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK ELITE 120CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK ELITE 120CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the use of a 120cm outback elite re-entry catheter the cannula tip was unable to extend from the lateral port after the handle deployment slide release button was depressed.As a result, the device was removed, and a new outback re-entry catheter was used as a replacement.There was no reported injury to the patient and no adverse events associated with the use of this device.This was during a procedure to treat a lesion in the iliac artery which had calcification and tortuosity.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no damage to the device observed prior to use.All specified ports were flushed with heparinized saline and the device was held in a straight orientation with no slack during preparation.Cannula actuation was verified outside of the patient and the device was not coiled at any point prior to its insertion.The cannula tip was fully retracted prior to insertion and the deployment slide was locked in the proximal position.The ¿l¿ marker leg was pointing towards the target re-entry site and was verified under fluoroscopy.The stored torque in the catheter shaft was released after the cannula tip was positioned.The cannula was unable to be deployed at all and was fully retracted prior to its removal from the patient.There was no damage to the device observed after its removal and there was no indication that the cannula had punctured through the shaft of the outback device.Additionally, the device remained in one piece during its removal.The device has now been returned.Addendum: the product evaluation revealed a distil tip separation on the returned outback elite re-entry catheter.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.A review of the manufacturing documentation associated with lot: 18137482 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending.

Brand Name
OUTBACK ELITE 120CM RE-ENTRY
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16164071
Report Number9616099-2023-06219
Device Sequence Number18009949
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)240731(10)18137482
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberOTB59120A
Device Catalogue NumberOTB59120A
Device Lot Number18137482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTBACK RE-ENTRY CATHETER
Patient SexUnknown